New Mexico, 2012

Hail in New Mexico, May 12, 2012

May 12, 2012 · NWS ABQ · 1 event in 1 county or zone

Scattered showers and thunderstorms developed again over high terrain areas in the wake of a back door frontal boundary. One storm became severe with quarter size hail near Los Alamos.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Scattered showers and thunderstorms developed again over high terrain areas in the wake of a back door frontal boundary. One storm became severe with quarter size hail near Los Alamos.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 12, 2:08 PM MST, 37 minutes earlier.

Area forecast discussion, May 12, 2:08 PM MST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT MAY 12 2012

.DISCUSSION...
ACTIVE WEATHER CONTINUES INTO MON THEN MOSTLY DRY AND WARM THROUGH
THE REST OF NEXT WEEK.

ANOTHER CROP OF SHOWERS AND THUNDERSTORMS UNDERWAY THIS PM AND THEY
WILL CONTINUE...AND EXPAND IN COVERAGE AND INTENSITY...THROUGH THIS
EVENING BEFORE DIMINISHING AND MOSTLY ENDING OVERNIGHT. DIRECTIONAL
SHEAR IS GOOD AT THE LOW TO MID LEVELS WITH SE SURFACE WINDS GIVING
WAY TO W TO NW WINDS AT 500 MB. SPEED SHEAR NOT ALL THAT GREAT BUT
EXPECT SEVERAL STRONG STORMS AND PERHAPS A COUPLE OF SEVERE STORMS
THROUGH THIS EVENING. HARD TO PINPOINT A FAVORED AREA FOR THE MOST
ROBUST STORMS WITH LI/S BETWEEN -1 AND -5 OVER THE ENTIRE FORECAST
AREA. BEST CAPES OF 800 TO 120 J/KG OVER CENTRAL AREAS.

EXPECT ANOTHER ACTIVE DAY ON SUN AS A SHORT WAVE TROUGH DROPS S
FROM WYOMING AND AN ASSOCIATED SURFACE FRONT BACKS INTO THE NE.
THIS SURGE OF LOW LEVEL MOISTURE AND COOLING TEMPERATURES ALOFT
WILL DESTABILIZE THE ATMOSPHERE FURTHER AND HELP FORM WIDESPREAD
CONVECTION SUN PM AND EVE...MOST IN THE E AND THE LEAST IN THE W.
DECENT POTENTIAL FOR SEVERE WEATHER IN THE ERN HALF OF THE CWA AND
WILL WORD ZONES ACCORDINGLY. THE TEMPERATURES WILL BE NEAR NORMAL
IN THE W AND BELOW NORMAL IN THE E.

TROUGH ALOFT WILL BE MOVE ACROSS SE NM MON WHILE NW AREAS BEGIN TO
DRY OUT. FOCUS FOR CONVECTION WILL FAVOR OUR SE ZONES MON PM AND
EVE. TEMPERATURES WILL BE BELOW NORMAL EXCEPT FOR THE FAR W.

DRYING TREND WILL CONTINUE TUE WITH MUCH OF THE FORECAST AREA DRY
AND WARMER. A FEW LINGERING SHOWERS AND STORMS MAY LINGER OVER THE
NRN MOUNTAINS. WEAK SHORT WAVE TO PASS N OF NM WED WITH INCREASED
WINDS AND TEMPERATURES THE MAIN IMPACT. SHOULD BE NOTHING MORE
THAN ISOLATED SHOWERS AND STORMS OVER THE NRN MOUNTAINS AND FAR
NE. THU AND FRI LOOK TO BE DRY AND WARM WITH MODERATE BREEZES IN
THE E ON FRI. CHJ

&&

.AVIATION...
CLUSTERS AND POSSIBLY A LINE OF TS WILL TRAVEL ESE OFF THE SANGRE DE
CRISTO MTNS AND ACROSS NE NM THIS EVENING.  ELSEWHERE...SCT ACTIVITY
IS EXPECTED E OF THE CONTINENTAL DIVIDE...WITH ONLY A FEW ISOLD
CELLS FARTHER WEST. SCT TO ISOLD TS MAY LINGER AFTER MIDNIGHT...
ESPECIALLY E OF THE CENTRAL MTN CHAIN. TS OUTFLOWS AND AN
APPROACHING UPPER LEVEL TROUGH WILL RESULT IN A GUSTY E WIND BELOW
CANYONS OPENING INTO THE RIO GRANDE VALLEY TONIGHT. ALSO...
PERSISTENT SELY UPSLOPE FLOW WILL PRODUCE FAIRLY WIDESPREAD MVFR
CONDITIONS IN LOW CLOUDS E OF THE CENTRAL MTN CHAIN. THE SE WIND
WILL CARRY THE LOW CEILINGS OVER KSAF...AND POSSIBLY TO KLAM...BY
SUNRISE. LOOK FOR AN UPTICK IN TS COVERAGE AND INTENSITY SUNDAY...
AND AN EVEN STRONGER E CANYON WIND SUNDAY NIGHT.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
LOOK FOR FAIRLY WIDESPREAD AND WETTING CONVECTION MAINLY EAST OF THE
CONTINENTAL DIVIDE THIS AFTERNOON/NIGHT THROUGH MONDAY/MONDAY NIGHT
AS AN UPPER LEVEL TROUGH GRADUALLY CROSSES FROM THE NW. SOME STORMS
MAY TURN SEVERE ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
SUNDAY...POSSIBLY PRODUCING STRONG WINDS AND LARGE HAIL. WITH
MINIMUM HUMIDITIES BELOW 15 PERCENT...ANY STORMS THAT DEVELOP WEST
OF THE CONTINENTAL DIVIDE WILL PRODUCE LIGHTER RAIN AND BE MORE
ISOLATED IN COVERAGE THIS EVENING AND SUNDAY. NO PRECIPITATION IS
EXPECTED WEST OF THE CONTINENTAL DIVIDE MONDAY. IN ADDITION...A
GUSTY EAST CANYON WIND WILL DEVELOP TONIGHT AND SUNDAY NIGHT IN
RESPONSE TO THUNDERSTORM OUTFLOWS AND THE APPROACHING UPPER TROUGH.
GUSTS MAY REACH 50 MPH BELOW CANYONS NORTH OF SOCORRO TO AROUND
SANTA FE SUNDAY NIGHT. MEANWHILE...LIKE TODAY...SUNDAYS HIGH
TEMPERATURES WILL RANGE FROM 5-15 DEGREES BELOW NORMAL ACROSS THE
PLAINS...AND NEAR NORMAL WEST OF THE CONTINENTAL DIVIDE. MONDAY
WILL GENERALLY BE COOLER AS THE BASE OF THE UPPER LEVEL TROUGH
FINISHES CROSSING THE FORECAST AREA. 44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  78  46  79 /  10  10  10   0
DULCE...........................  40  72  38  74 /  30  30  30  10
CUBA............................  40  74  40  72 /  30  30  30  20
GALLUP..........................  40  76  37  74 /  10  10  10   0
EL MORRO........................  39  74  37  70 /  10  20  20   5
GRANTS..........................  44  76  42  71 /  20  20  20  10
QUEMADO.........................  42  76  42  70 /  10  20  10   5
GLENWOOD........................  43  85  44  84 /   0  10   5   5
CHAMA...........................  37  65  36  68 /  40  50  60  20
LOS ALAMOS......................  46  68  46  65 /  40  40  40  30
PECOS...........................  44  66  44  64 /  60  70  60  40
CERRO/QUESTA....................  40  65  35  65 /  50  60  60  30
RED RIVER.......................  34  56  34  57 /  60  70  70  30
ANGEL FIRE......................  33  58  35  58 /  70  70  70  40
TAOS............................  40  68  38  68 /  50  50  40  20
MORA............................  40  61  39  60 /  70  80  70  40
ESPANOLA........................  47  73  45  69 /  30  30  30  20
SANTA FE........................  47  70  45  66 /  50  50  40  30
SANTA FE AIRPORT................  47  73  45  70 /  40  40  30  20
ALBUQUERQUE FOOTHILLS...........  52  75  51  70 /  40  40  30  20
ALBUQUERQUE HEIGHTS.............  54  77  53  72 /  30  30  30  20
ALBUQUERQUE VALLEY..............  50  79  50  74 /  30  30  30  20
ALBUQUERQUE WEST MESA...........  51  78  52  73 /  30  30  30  20
LOS LUNAS.......................  48  80  49  74 /  20  30  30  20
RIO RANCHO......................  50  78  51  73 /  30  30  30  20
SOCORRO.........................  50  82  50  75 /  20  30  20  20
SANDIA PARK/CEDAR CREST.........  45  71  44  69 /  40  50  40  30
TIJERAS.........................  46  72  47  71 /  50  50  40  30
MORIARTY/ESTANCIA...............  40  70  38  66 /  60  70  50  40
CLINES CORNERS..................  43  67  40  62 /  60  70  50  40
GRAN QUIVIRA....................  46  71  45  64 /  40  50  30  40
CARRIZOZO.......................  47  76  47  69 /  40  30  30  30
RUIDOSO.........................  47  66  45  59 /  40  30  50  40
CAPULIN.........................  41  58  39  65 /  70  70  40  20
RATON...........................  43  62  40  69 /  70  70  40  20
SPRINGER........................  43  64  41  68 /  60  70  50  20
LAS VEGAS.......................  41  63  38  63 /  60  70  70  30
CLAYTON.........................  46  62  44  70 /  60  70  30  20
ROY.............................  44  62  43  66 /  60  70  50  20
CONCHAS.........................  49  66  47  70 /  60  60  60  20
SANTA ROSA......................  50  69  50  69 /  60  60  70  20
TUCUMCARI.......................  50  71  48  72 /  50  50  50  30
CLOVIS..........................  50  70  49  68 /  40  40  70  40
PORTALES........................  52  72  51  69 /  40  40  60  50
FORT SUMNER.....................  53  76  52  73 /  40  40  70  40
ROSWELL.........................  55  78  55  71 /  30  30  50  60
PICACHO.........................  49  75  50  65 /  50  30  50  50
ELK.............................  46  70  47  60 /  50  30  50  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40/44
Hazardous weather outlook, May 12, 5:00 AM MST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT MAY 12 2012

NMZ501>540-131200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT SAT MAY 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING IN THE VICINITY OF THE SANGRE DE CRISTOS EAST INTO THE
NORTHEAST HIGHLANDS AS A COLD FRONT PASSES THROUGH THAT AREA. A FEW
STRONG STORMS WILL BRING THE POTENTIAL OF SMALL HAIL AND WIND GUSTS
BETWEEN 35 AND 45 MPH. THESE MAY REACH THE NORTHEAST AND EAST
CENTRAL PLAINS OVERNIGHT. ISOLATED TO SCATTERED STORMS...PRODUCING
GUSTY WINDS...WILL BE POSSIBLE ELSEWHERE...MAINLY OVER AND NEAR
HIGHER TERRAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM COVERAGE WILL INCREASE ACROSS EAST AND CENTRAL SECTIONS
SUNDAY...SHIFTING MORE TO THE SOUTHEAST HALF OF THE STATE MONDAY.
THE POTENTIAL EXISTS FOR A FEW STRONG TO SEVERE THUNDERSTORMS SUNDAY
AFTERNOON AND EVENING BETWEEN THE CONTINENTAL DIVIDE AND THE HIGH
PLAINS...PRIMARILY CENTRAL AND SOUTHERN AREAS. WHILE THERE IS A
LITTLE LOWER POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHERN
QUARTER OF THE STATE...SHOWER AND STORM COVERAGE SHOULD STILL BE
PRETTY ROBUST THERE.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

PLEASE CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER
SERVICE TO REPORT HAZARDOUS WEATHER.

43

In the hours before

Special weather statement, May 12, 1:37 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
237 PM MDT SAT MAY 12 2012

NMZ506-507-519-122100-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-WEST CENTRAL
HIGHLANDS-WEST CENTRAL MOUNTAINS-
237 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCKINLEY...NORTHEASTERN
CIBOLA...EXTREME NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL
COUNTIES THROUGH 300 PM MDT...

AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARQUEZ...OR ABOUT 22 MILES NORTH OF LAGUNA
PUEBLO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MARQUEZ.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3532 10696 3513 10726 3536 10742 3552 10726
TIME...MOT...LOC 2037Z 324DEG 15KT 3534 10727

34
Special weather statement, May 12, 2:00 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT MAY 12 2012

NMZ506-507-122130-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
300 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA...
NORTHWESTERN BERNALILLO AND SOUTHWESTERN SANDOVAL COUNTIES THROUGH
330 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MARQUEZ...OR ABOUT 16 MILES
NORTHEAST OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...TOHAJIILEE.

THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3516 10697 3502 10720 3526 10736 3535 10720
TIME...MOT...LOC 2100Z 329DEG 9KT 3523 10723

34
Special weather statement, May 12, 2:08 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT MAY 12 2012

NMZ527-528-122145-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
308 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 345
PM MDT...

AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF RATON CREWS AIRPORT...OR
ABOUT 18 MILES SOUTHWEST OF RATON...MOVING SOUTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAXWELL.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3648 10446 3645 10479 3674 10476 3677 10455
TIME...MOT...LOC 2108Z 356DEG 13KT 3667 10465

34
Special weather statement, May 12, 2:11 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT SAT MAY 12 2012

NMZ508-520-524-122145-
LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
311 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SOCORRO COUNTY THROUGH
345 PM MDT...

AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ESCONDIDA...OR ABOUT 6 MILES
NORTHWEST OF SOCORRO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...SOCORRO...ESCONDIDA...LUIS
LOPEZ AND LABORCITA.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3402 10671 3386 10698 3411 10713 3424 10696
TIME...MOT...LOC 2111Z 325DEG 11KT 3409 10699

34
Special weather statement, May 12, 2:19 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SAT MAY 12 2012

NMZ511-517-518-122145-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
319 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EASTERN SANDOVAL AND LOS ALAMOS
COUNTIES THROUGH 345 PM MDT...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOS ALAMOS...MOVING SOUTH AT
10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...LOS ALAMOS...WHITE ROCK...
BANDELIER NATIONAL MONUMENT...FRIJOLES AND SAN ILDEFONSO PUEBLO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3580 10606 3577 10635 3603 10638 3606 10616
TIME...MOT...LOC 2120Z 350DEG 7KT 3595 10625

34
Special weather statement, May 12, 2:41 PM MST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT SAT MAY 12 2012

NMZ511-517-518-122215-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
341 PM MDT SAT MAY 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EXTREME EASTERN SANDOVAL AND EASTERN
LOS ALAMOS COUNTIES THROUGH 415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LOS ALAMOS...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...WHITE ROCK...BANDELIER
NATIONAL MONUMENT...FRIJOLES...SAN ILDEFONSO PUEBLO AND EL RANCHO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3581 10601 3571 10626 3595 10635 3600 10616
TIME...MOT...LOC 2142Z 334DEG 6KT 3591 10622

34

The radar

The Albuquerque radar (KABX), 95 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Los Alamos

When
May 12, 2:45 PM MST
Where
Los Alamos County, Los Alamos
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.890, -106.310

Quarter size hail reported in Los Alamos.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371121.